Massachusetts, 2012Damaging Winds in Massachusetts, August 11, 2012
August 11, 2012 · NWS BOX · 2 events in 2 counties and zones
An approaching cold front provided enough lift for showers and thunderstorms to develop. A few of these storms became severe, producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $26,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front provided enough lift for showers and thunderstorms to develop. A few of these storms became severe, producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 11, 4:04 PM EST, 7 minutes earlier.
Area forecast discussion, Aug 11, 4:04 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
504 PM EDT SAT AUG 11 2012
.SYNOPSIS...
TROPICAL HUMIDITY WILL PERSIST TONIGHT INTO SUNDAY NIGHT WITH
SCATTERED SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL MOVE ACROSS
THE REGION SUNDAY NIGHT BRINGING DRIER AIR FOR MONDAY. ANOTHER
COLD FRONT MAY BRING SHOWERS AND THUNDERSTORMS DURING THE MIDDLE
OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
430 PM UPDATE...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS WESTERN MA
AND WESTERN CT THIS EVENING...WHERE BETTER LAPSE RATES EXIST AND
WHERE THE BULK EFFECTIVE SHEAR IS 40-45 KT. AM EXPECTING THE
SCATTERED SHOWERS IN EASTERN SECTIONS TO DISSIPATE AFTER SUNSET
SINCE THEY HAVE LESS SUPPORT.
MODELS SHOW A VORTICITY MAXIMUM MOVING NORTHEAST ALONG THE MID
ATLANTIC COAST OVERNIGHT AND THIS SHOULD GENERATE SHOWERS AND A
FEW THUNDERSTORMS IN A SW TO NE BAND THAT AFFECTS MAINLY CAPE COD
AND THE ISLANDS...SIMILAR TO WHAT OCCURRED THIS MORNING.
OTHERWISE...WARM AND HUMID WEATHER WILL CONTINUE OVERNIGHT WITH
LOWS MID 60S TO LOWER 70S. EXPECT SOME PATCHY FOG TOWARD MORNING.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUNDAY...
A COLD FRONT WILL BE SLOWLY APPROACHING FROM NEW YORK STATE.
THE WARM AND VERY UNSTABLE AIRMASS WILL CONTINUE. LIFTED INDICES
WILL BE IN THE -5 TO -8 RANGE...SO EXPECT A GOOD DEAL OF POP UP
CONVECTION ESPECIALLY IN THE AFTERNOON IN CENTRAL AND EASTERN
PORTIONS OF SOUTHERN NEW ENGLAND. HOWEVER...0 TO 6 KM BULK SHEAR
IS FORECAST TO BE LESS THAN TODAY... 35 KTS OR LESS... AND
700-500 MB LAPSE RATES ARE WEAK... ONLY 5.5 TO 6 DEGREES C/KM.
THUS AM NOT EXPECTING SEVERE WEATHER. BUT WITH HIGH PRECIPITABLE
WATERS STILL PRESENT ANY STORMS COULD PRODUCE LOCALLY HEAVY
DOWNPOURS AND PONDING OF WATER ON ROADWAYS.
HIGHS SHOULD REACH THE MID 80S. IF WE GET MORE SUNNY BREAKS IN THE
AFTERNOON IN WESTERN MA AND WESTERN CT...WE COULD REACH UPPER 80S.
SUNDAY NIGHT...
COLD FRONT HEADS OFFSHORE SUNDAY NIGHT WITH SHOWERS/STORMS POSSIBLE
EARLY ACROSS SE MA...OTHERWISE SKIES SHOULD BECOME MOSTLY CLEAR
FROM WEST TO EAST OVERNIGHT. WINDS SHIFTING TO THE WEST WILL
SLOWLY USHER IN SLIGHTLY LOWER DEWPOINT AIR. LOWS RANGING FROM 60
NORTHWEST TO 70 ON THE ISLANDS.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGHLIGHTS...
* DRIER MON/TUE
* SHOWERS/STORMS POSSIBLE WED AND AGAIN FRI
DRIER WEATHER EXPECTED MON AND TUE AS WEAK HIGH PRESSURE BUILDS
OVER SOUTHERN NEW ENGLAND. MODELS SHOW WEAK SURFACE TROUGH MOVING
THROUGH MON AFTERNOON AND GFS EVEN SHOWS SOME CONVECTION
DEVELOPING WITH IT...BUT PREFER TO KEEP FORECAST DRY PER NAM/ECMWF
GIVEN DRIER AIR ALOFT.
CONFIDENCE DECREASES A BIT FOR MID TO LATE WEEK AS MODELS DIVERGE
IN LARGER SCALE PATTERN. GFS DEEPENS NEXT SHORT WAVE DIVING SE
FROM NORTHERN PLAINS INTO ANOTHER CLOSED LOW OVER LOWER GREAT
LAKES...WHILE ECMWF MAINTAINS MORE PROGRESSIVE AND WEAKER TROUGH
WHICH EVENTUALLY CUTS OFF OVER MARITIMES. IN EITHER CASE...SW FLOW
REGIME IS EXPECTED WED BEFORE COLD FRONT CROSSES REGION DURING
AFTERNOON AND EVENING WITH SCATTERED SHOWERS/STORMS.
SHOULD HAVE BREAK IN ACTIVITY THU AS FRONT PUSHES WELL OFFSHORE
AND WEAK HIGH PRESSURE BUILDS IN ONCE AGAIN. MAINTAINED CHANCE
POPS FRI AS NEXT COLD FRONT SHOULD BE MOVING THROUGH AREA...
ALTHOUGH ECMWF HAS SLOWED ITS PROGRESSION DOWN SINCE IT SHOWS MORE
OF MID LEVEL RIDGE OVER NEW ENGLAND AND DELAYS ANY PRECIPITATION
UNTIL SAT.
TEMPERATURES SHOULD AVERAGE SLIGHTLY ABOVE NORMAL AND LEANED
TOWARD HPC FOR MOST OF EXTENDED PERIOD.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERVIEW...LOW TO MODERATE CONFIDENCE.
AS OF 445 PM... VARIBLE CONDITIONS ACROSS THE AREA.
SUNNY AREAS WITH VFR CONDITIONS AND MVFR IN SHOWERS AND
THUNDERSTORMS IN WESTERN AND NORTHEASTERN MA. IFR/LIFR RETURNS
TONIGHT IN SCATTERED SHOWERS/TSTMS AND PATCHY FOG. BEST CHANCE OF
SHOWERS AND TSTMS WILL BE IN THE WEST THIS EVENING AND ON THE CAPE
AND ISLANDS TOWARD MORNING. SHOULD SEE IMPROVEMENT TO MVFR/VFR AGAIN
SUNDAY MORNING....FOLLOWED BY MVFR AGAIN IN SCATTERED SHOWERS AND
TSTMS ESPECIALLY IN CENTRAL AND EASTERN PORTIONS OF SOUTHERN NEW
ENGLAND IN THE AFTERNOON AND EARLY EVENING.
KBOS TAF...MODERATE CONFIDENCE.
MVFR CIGS MOST PREDOMINANT BUT LOCAL IFR CEILINGS NOT OUT OF
QUESTION LATE AT NIGHT. MVFR IMPROVING TO VFR LATE SUNDAY MORNING.
SCATTERED SHOWERS OR TSTMS...MOST LIKELY SUNDAY AFTERNOON.
KBDL TAF...MODERATE CONFIDENCE.
VFR CONDITIONS...LOWERING TO MVFR CIGS FOR A TIME OVERNIGHT.
SCATTERED SHOWERS AND TSTMS...ESPECIALLY THIS EVENING AND AGAIN
SUNDAY LATE MORNING INTO THE AFTERNOON.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...
SUN NIGHT...MODERATE CONFIDENCE. MVFR/IFR POSSIBLE IN SCT SHOWERS/TSTMS...
MAINLY ACROSS SE MA. CONDITIONS IMPROVING TO VFR FROM WEST TO EAST.
MON AND TUE...MODERATE CONFIDENCE. VFR.
WED...MODERATE CONFIDENCE. MVFR/IFR IN SCT SHOWERS/TSTMS.
&&
.MARINE...
MODERATE TO HIGH CONFIDENCE. S/SW WINDS WILL GUST UP TO 20 TO 25 KTS
AT TIMES THROUGH SUNDAY NIGHT. THIS WILL RESULT IN SWELL ALONG
THE S SHORE AND WAVE HEIGHTS UP TO 7 FT FOR THE OUTER WATERS.
SMALL CRAFT ADV CONTINUES THROUGH SUNDAY. SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH SUNDAY. LOCALLY HEAVY DOWNPOURS POSSIBLE.
PATCHY FOG EXPECTED LATE TONIGHT AND EARLY SUNDAY.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...
MODERATE CONFIDENCE THROUGH PERIOD. EXPECT WINDS TO STAY BELOW
SCA BUT SEAS SHOULD REMAIN 5-6 FT ON S COASTAL WATERS SUNDAY
NIGHT. WINDS WILL SHIFT TO THE WEST LATER SUNDAY NIGHT.
SEAS SHOULD SUBSIDE BELOW 5 FT BY TUE/WED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ235-237-
254>256.
&&
SYNOPSIS...JWD/GAF
NEAR TERM...GAF
SHORT TERM...GAF
LONG TERM...JWD
AVIATION...JWD/GAF
MARINE...JWD/GAFHazardous weather outlook, Aug 11, 3:22 PM EST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
422 PM EDT SAT AUG 11 2012
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-122030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
422 PM EDT SAT AUG 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL DURING SUNDAY...WITH THE BEST CHANCE ALONG THE SOUTH
COASTS OF MASSACHUSETTS AND RHODE ISLAND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THROUGH
AROUND MIDNIGHT...THEN MAY BE NEEDED AGAIN DURING SUNDAY.
ANZ230>237-250-251-254>256-122030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
422 PM EDT SAT AUG 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
STRONG WINDS ARE POSSIBLE IN ANY THUNDERSTORMS...ESPECIALLY ON THE
SOUTH COASTAL WATERS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SQUALLY WINDS AND HEAVY DOWNPOURS ARE POSSIBLE IN ANY
THUNDERSTORMS DURING SUNDAY...WITH THE BEST CHANCE ACROSS THE
SOUTHERN COASTAL WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 11, 1:16 PM EST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
216 PM EDT SAT AUG 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG NEW SHOREHAM 41.17N 71.56W
08/10/2012 WASHINGTON RI AMATEUR RADIO
SEVERAL TREES DOWNED
0402 PM FLOOD NARRAGANSETT 41.43N 71.47W
08/10/2012 WASHINGTON RI AMATEUR RADIO
RTE 108 FLOODED WITH 1 FOOT OF WATER IN THE GALILEE
SECTION
0404 PM LIGHTNING FOXBORO 42.06N 71.25W
08/10/2012 NORFOLK MA AMATEUR RADIO
*** 1 INJ *** LIGHTNING STRIKE TO HOME ON MECHANIC AND
HOPE STREET
0410 PM TSTM WND DMG NARRAGANSETT 41.43N 71.47W
08/10/2012 WASHINGTON RI TRAINED SPOTTER
UMBRELLAS IN WOODEN STANDS SNAPPED IN TWO...TABLES
BLOWN OVER.
0428 PM TSTM WND DMG GLASTONBURY 41.70N 72.60W
08/10/2012 HARTFORD CT AMATEUR RADIO
NUMEROUS TREES DOWN
0428 PM TSTM WND DMG GLASTONBURY 41.70N 72.60W
08/10/2012 HARTFORD CT AMATEUR RADIO
LARGE TREES DOWN ON CRICKET LANE AND HEBRON AVENUE
0430 PM TSTM WND DMG WESTERLY 41.37N 71.81W
08/10/2012 WASHINGTON RI AMATEUR RADIO
LARGE TREE LIMB DOWN ON THE DECK OF A HOME
0435 PM TSTM WND DMG HOPKINTON 41.45N 71.78W
08/10/2012 WASHINGTON RI AMATEUR RADIO
LARGE LIMB AND WIRES DOWN IN THE ASHAWAY SECTION
0455 PM TSTM WND DMG COVENTRY 41.78N 72.30W
08/10/2012 TOLLAND CT AMATEUR RADIO
TREE DOWN ON DUNN ROAD...ROAD CLOSED.
0455 PM TSTM WND DMG MANCHESTER 41.78N 72.52W
08/10/2012 HARTFORD CT AMATEUR RADIO
TREE DOWN ON I-84...TREES AND WIRES DOWN ON EAST CENTER
AND PICKENS STREETS
0500 PM TSTM WND DMG WARWICK 41.70N 71.42W
08/10/2012 KENT RI AMATEUR RADIO
WIRES DOWN
0506 PM TSTM WND DMG VERNON 41.82N 72.48W
08/10/2012 TOLLAND CT AMATEUR RADIO
TREE DOWN ON RTE 30. BRANCHES DOWN ON VERNON CIRCLE.
0507 PM TSTM WND DMG ROCKVILLE 41.87N 72.47W
08/10/2012 TOLLAND CT AMATEUR RADIO
SEVERAL LARGE LIMBS DOWN ON UNION STREET
0507 PM FLOOD WARWICK 41.70N 71.42W
08/10/2012 KENT RI AMATEUR RADIO
POST ROAD FLOODED CARS STUCK
0509 PM TSTM WND DMG COVENTRY 41.68N 71.65W
08/10/2012 KENT RI AMATEUR RADIO
LARGE LIMB DOWN ON HOUSE ON COVE ROAD...DAMAGING THE
ROOF.
0510 PM FLOOD STAFFORD SPRINGS 41.95N 72.31W
08/10/2012 TOLLAND CT AMATEUR RADIO
ROUTE 190 CLOSED DUE TO FLOODING.
0512 PM FLASH FLOOD FALL RIVER 41.71N 71.11W
08/10/2012 BRISTOL MA AMATEUR RADIO
PLYMOUTH AVENUE FLOODED WITH 4 FEET OF WATER...ST ANNE
S HOSPITAL ON DIVERSION DUE TO FLOODING IN THE ER
SEVERAL INCHES DEEP...PRESIDENTS AVE FLOODED WITH 1-2 FT
OF WATER.
0512 PM TSTM WND DMG WEST WARWICK 41.70N 71.52W
08/10/2012 KENT RI AMATEUR RADIO
LARGE TREE DOWN ON DOGWOOD DRIVE.
0512 PM TSTM WND DMG WINDHAM 41.70N 72.17W
08/10/2012 WINDHAM CT AMATEUR RADIO
TREES AND WIRES DOWN ON WASHINGTON STREET.
0517 PM FLOOD EAST GREENWICH 41.65N 71.47W
08/10/2012 KENT RI AMATEUR RADIO
CAR STUCK IN FLOOD WATERS ON OLD FORT ROAD NEAR THE
TRESTLE.
0518 PM TSTM WND DMG VERNON 41.82N 72.48W
08/10/2012 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON CHAMBERLAIN AND UNION STREETS.
0519 PM FLASH FLOOD SOMERSET 41.74N 71.16W
08/10/2012 BRISTOL MA AMATEUR RADIO
COUNTY ROAD CLOSED DUE TO FLOODING FROM BUFFINGTON
BROOK OVERFLOWING ITS BANKS...2 FEET OF WATER OVER THE
ROAD.
0525 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
08/10/2012 TOLLAND CT AMATEUR RADIO
TREE LIMBS DOWN ON RTE 140 NEAR BASEBALL FIELDS.
0530 PM FLOOD CRANSTON 41.77N 71.48W
08/10/2012 PROVIDENCE RI AMATEUR RADIO
SEVERAL STREETS FLOODED INCLUDING OAKLAWN AVE AND
WILBUR STREET AND FLETCHER AVE
0530 PM NON-TSTM WND GST BARRINGTON 41.74N 71.31W
08/10/2012 M65 MPH BRISTOL RI HAM RADIO
HAM RADIO
0530 PM FLOOD FALL RIVER 41.71N 71.11W
08/10/2012 BRISTOL MA AMATEUR RADIO
DAVOL STREET FLOODED WITH A CAR STUCK IN THE FLOOD
WATERS.
0530 PM TSTM WND DMG TAUNTON 41.90N 71.09W
08/10/2012 BRISTOL MA NWS EMPLOYEE
SEVERAL HEALTHY 1 FOOT DIAMETER TREES DOWNED ON TREMONT
STREET. TREES WERE DOWNED ONTO 4 CARS.
0531 PM FLOOD WARREN 41.72N 71.27W
08/10/2012 BRISTOL RI AMATEUR RADIO
FLOODING OVER CURBS OF SEVERAL ROADS IN DOWNTOWN
0531 PM FLOOD PROVIDENCE 41.82N 71.42W
08/10/2012 PROVIDENCE RI AMATEUR RADIO
GANO STREET FLOODED OVER CURBS
0531 PM FLOOD SOUTH ATTLEBORO 41.91N 71.36W
08/10/2012 BRISTOL MA AMATEUR RADIO
FLOODING OVER THE CURBS ON RTE 1A
0532 PM FLOOD PAWTUCKET 41.87N 71.37W
08/10/2012 PROVIDENCE RI AMATEUR RADIO
FLOODING OVER CURBS ON CENTRAL AVE
0544 PM TSTM WND DMG EAST GLASTONBURY 41.69N 72.53W
08/10/2012 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN ON RTE 2 AND RTE 83
0544 PM FLOOD EAST GREENWICH 41.65N 71.47W
08/10/2012 KENT RI AMATEUR RADIO
RTE 4 NORTH NEAR EXIT 6 LEFT LANE UNDER WATER
0544 PM FLOOD EAST GREENWICH 41.65N 71.47W
08/10/2012 KENT RI AMATEUR RADIO
FLOODING IN HIGH SPEED LANE ON RTE 4 3 MILES BEFORE
I-95 NORTH
0544 PM FLASH FLOOD SOMERSET 41.74N 71.16W
08/10/2012 BRISTOL MA AMATEUR RADIO
FLORIDA AVE AND GIBBS ST FLOODED DUE TO BUFFINGTON
BROOK OVERFLOWING ITS BANKS.
0546 PM FLOOD RAYNHAM 41.93N 71.04W
08/10/2012 BRISTOL MA AMATEUR RADIO
ROUTE 138 FLOODED NEAR MARKET BASKET.
0548 PM FLOOD TAUNTON 41.90N 71.09W
08/10/2012 BRISTOL MA AMATEUR RADIO
CAR STUCK IN FLOOD WATERS ON TREMONT STREET...OCCUPANTS
TRAPPED AND RESCUED.
0549 PM FLOOD SWANSEA 41.75N 71.18W
08/10/2012 BRISTOL MA PUBLIC
INTERSECTION OF MACOMBER AND PUFFER AVENUES FLOODED.
ROUTE 6 IN FRONT OF ORIENTAL PEARL RESTAURANT FLOODED.
PARKING LOT AT SWANSEA CROSSING SHOPPING PLAZA FLOODED.
MANHOLE COVERS ON ROUTE 118 LIFTED BY FLOOD WATERS.
0554 PM FLOOD EAST PROVIDENCE 41.80N 71.36W
08/10/2012 PROVIDENCE RI AMATEUR RADIO
WARREN AVE NEAR I-195 IS CLOSED DUE TO FLOODING. WARREN
AVE AND CATAMORE BLD MOVING WATER 1.5 FEET DEEP
0557 PM TSTM WND DMG HOLDEN 42.35N 71.85W
08/10/2012 WORCESTER MA AMATEUR RADIO
SEVERAL TREES DOWN.
0600 PM FLOOD WORCESTER 42.27N 71.81W
08/10/2012 WORCESTER MA AMATEUR RADIO
FLOODING NEAR WORCESTER MIDDLE SCHOOL.
0601 PM FLOOD MIDDLETOWN 41.55N 71.29W
08/10/2012 NEWPORT RI AMATEUR RADIO
CARS STUCK IN FLOOD WATERS ON RTE 9
0606 PM MARINE TSTM WIND FAIRHAVEN 41.65N 70.82W
08/10/2012 M49 MPH BRISTOL MA AMATEUR RADIO
WEST ISLAND
0606 PM FLOOD TAUNTON 41.90N 71.09W
08/10/2012 BRISTOL MA AMATEUR RADIO
WEIR STREET IMPASSABLE DUE TO FLOODING
0610 PM FLOOD WARREN 41.72N 71.27W
08/10/2012 BRISTOL RI AMATEUR RADIO
RTE 114 ON THE WARREN AND BARRINGTON RI LINE FLOODED
WITH 1.5 FEET OF WATER
0617 PM FLOOD TAUNTON 41.90N 71.09W
08/10/2012 BRISTOL MA AMATEUR RADIO
MARION MANOR NURSING HOME CEILING COLLAPSED DUE TO 10
INCHES OF WATER ON ROOF
0621 PM TSTM WND DMG TAUNTON 41.90N 71.09W
08/10/2012 BRISTOL MA AMATEUR RADIO
TREE ON TO HOUSE ON WARREN STREET AND SHORE STREET
0629 PM TSTM WND DMG TAUNTON 41.90N 71.09W
08/10/2012 BRISTOL MA AMATEUR RADIO
WIRES DOWN ON FREMONT STREET
0630 PM FLOOD TAUNTON 41.90N 71.09W
08/10/2012 BRISTOL MA NWS EMPLOYEE
POWDERHORN DRIVE IMPASSABLE DUE TO FLOODING...12-15
INCHES OF WATER ON ROAD
0630 PM TSTM WND DMG WELLESLEY 42.30N 71.29W
08/10/2012 NORFOLK MA AMATEUR RADIO
TREE AND WIRES DOWN.
0635 PM FLOOD STOUGHTON 42.12N 71.10W
08/10/2012 NORFOLK MA AMATEUR RADIO
3-4 INCHES OF WATER HALFWAY INTO THE TRAVEL LANES ON
ROUTE 27.
0635 PM TSTM WND DMG WHITMAN 42.08N 70.93W
08/10/2012 PLYMOUTH MA AMATEUR RADIO
LARGE LIMB DOWN IN FRONT OF THE TOWN HALL.
0637 PM TSTM WND DMG BRIDGEWATER 41.99N 70.97W
08/10/2012 PLYMOUTH MA AMATEUR RADIO
TRANSMISSION LINE DOWN ON MILL STREET CAUSING
WIDESPREAD POWER OUTAGES
0652 PM FLOOD QUINCY 42.26N 71.01W
08/10/2012 NORFOLK MA AMATEUR RADIO
CAR TRAPPED IN FLOODWATERS ON INDEPENDENCE AVENUE.
0655 PM FLOOD WEYMOUTH 42.21N 70.95W
08/10/2012 NORFOLK MA AMATEUR RADIO
FOGG STREET FLOODED WITH SEVERAL INCHES OF WATER AT THE
ENTRANCE TO THE SOUTH SHORE ER ENTRANCE. COLUMBIAN
STREET AT NEVIN ROAD FLOODED WITH 4 FEET OF WATER.
0657 PM FLOOD AVON 42.12N 71.03W
08/10/2012 NORFOLK MA AMATEUR RADIO
BODWELL DRIVE FLOODED WITH SEVERAL CARS STUCK IN FLOOD
WATERS.
0659 PM FLASH FLOOD BRAINTREE 42.20N 71.00W
08/10/2012 NORFOLK MA AMATEUR RADIO
SEVERAL FEET OF WATER ON RTE 37 NEAR THE MUTUAL GAS
STATION CLOSING THE ROAD. CAR STUCK IN FLOODWATERS AT
THE INTERSECTION OF UNION STREET AND GROSSMAN DRIVE.
0702 PM FLOOD BROCKTON 42.08N 71.03W
08/10/2012 PLYMOUTH MA AMATEUR RADIO
SEVERAL STREETS FLOODED AND IMPASSABLE INCLUDING...
NORTH MAIN STREET NEAR LANSDOWN STREET AND WARREN AVENUE
0704 PM FLOOD LYNN 42.47N 70.96W
08/10/2012 ESSEX MA AMATEUR RADIO
COMMERCIAL STREET UNDERPASS FLOODED AND IMPASSABLE.
0725 PM FLOOD LYNN 42.47N 70.96W
08/10/2012 ESSEX MA AMATEUR RADIO
NAHANT CIRCLE FLOODED WITH 1 FOOT OF WATER.
&&
RLG/EVTLocal storm report, Aug 11, 1:16 PM EST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
216 PM EDT SAT AUG 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG NEW SHOREHAM 41.17N 71.56W
08/10/2012 WASHINGTON RI AMATEUR RADIO
SEVERAL TREES DOWNED
0402 PM FLOOD NARRAGANSETT 41.43N 71.47W
08/10/2012 WASHINGTON RI AMATEUR RADIO
RTE 108 FLOODED WITH 1 FOOT OF WATER IN THE GALILEE
SECTION
0404 PM LIGHTNING FOXBORO 42.06N 71.25W
08/10/2012 NORFOLK MA AMATEUR RADIO
*** 1 INJ *** LIGHTNING STRIKE TO HOME ON MECHANIC AND
HOPE STREET
0410 PM TSTM WND DMG NARRAGANSETT 41.43N 71.47W
08/10/2012 WASHINGTON RI TRAINED SPOTTER
UMBRELLAS IN WOODEN STANDS SNAPPED IN TWO...TABLES
BLOWN OVER.
0428 PM TSTM WND DMG GLASTONBURY 41.70N 72.60W
08/10/2012 HARTFORD CT AMATEUR RADIO
NUMEROUS TREES DOWN
0428 PM TSTM WND DMG GLASTONBURY 41.70N 72.60W
08/10/2012 HARTFORD CT AMATEUR RADIO
LARGE TREES DOWN ON CRICKET LANE AND HEBRON AVENUE
0428 PM TSTM WND DMG EAST GLASTONBURY 41.69N 72.53W
08/10/2012 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN ON RTE 2 AND RTE 83
0430 PM TSTM WND DMG WESTERLY 41.37N 71.81W
08/10/2012 WASHINGTON RI AMATEUR RADIO
LARGE TREE LIMB DOWN ON THE DECK OF A HOME
0435 PM TSTM WND DMG HOPKINTON 41.45N 71.78W
08/10/2012 WASHINGTON RI AMATEUR RADIO
LARGE LIMB AND WIRES DOWN IN THE ASHAWAY SECTION
0455 PM TSTM WND DMG COVENTRY 41.78N 72.30W
08/10/2012 TOLLAND CT AMATEUR RADIO
TREE DOWN ON DUNN ROAD...ROAD CLOSED.
0455 PM TSTM WND DMG MANCHESTER 41.78N 72.52W
08/10/2012 HARTFORD CT AMATEUR RADIO
TREE DOWN ON I-84...TREES AND WIRES DOWN ON EAST CENTER
AND PICKENS STREETS
0500 PM TSTM WND DMG WARWICK 41.70N 71.42W
08/10/2012 KENT RI AMATEUR RADIO
WIRES DOWN
0506 PM TSTM WND DMG VERNON 41.82N 72.48W
08/10/2012 TOLLAND CT AMATEUR RADIO
TREE DOWN ON RTE 30. BRANCHES DOWN ON VERNON CIRCLE.
0507 PM TSTM WND DMG ROCKVILLE 41.87N 72.47W
08/10/2012 TOLLAND CT AMATEUR RADIO
SEVERAL LARGE LIMBS DOWN ON UNION STREET
0507 PM FLOOD WARWICK 41.70N 71.42W
08/10/2012 KENT RI AMATEUR RADIO
POST ROAD FLOODED CARS STUCK
0509 PM TSTM WND DMG COVENTRY 41.68N 71.65W
08/10/2012 KENT RI AMATEUR RADIO
LARGE LIMB DOWN ON HOUSE ON COVE ROAD...DAMAGING THE
ROOF.
0510 PM FLOOD STAFFORD SPRINGS 41.95N 72.31W
08/10/2012 TOLLAND CT AMATEUR RADIO
ROUTE 190 CLOSED DUE TO FLOODING.
0512 PM FLASH FLOOD FALL RIVER 41.71N 71.11W
08/10/2012 BRISTOL MA AMATEUR RADIO
PLYMOUTH AVENUE FLOODED WITH 4 FEET OF WATER...ST ANNE
S HOSPITAL ON DIVERSION DUE TO FLOODING IN THE ER
SEVERAL INCHES DEEP...PRESIDENTS AVE FLOODED WITH 1-2 FT
OF WATER.
0512 PM TSTM WND DMG WEST WARWICK 41.70N 71.52W
08/10/2012 KENT RI AMATEUR RADIO
LARGE TREE DOWN ON DOGWOOD DRIVE.
0512 PM TSTM WND DMG WINDHAM 41.70N 72.17W
08/10/2012 WINDHAM CT AMATEUR RADIO
TREES AND WIRES DOWN ON WASHINGTON STREET.
0517 PM FLOOD EAST GREENWICH 41.65N 71.47W
08/10/2012 KENT RI AMATEUR RADIO
CAR STUCK IN FLOOD WATERS ON OLD FORT ROAD NEAR THE
TRESTLE.
0518 PM TSTM WND DMG VERNON 41.82N 72.48W
08/10/2012 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON CHAMBERLAIN AND UNION STREETS.
0519 PM FLASH FLOOD SOMERSET 41.74N 71.16W
08/10/2012 BRISTOL MA AMATEUR RADIO
COUNTY ROAD CLOSED DUE TO FLOODING FROM BUFFINGTON
BROOK OVERFLOWING ITS BANKS...2 FEET OF WATER OVER THE
ROAD.
0525 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
08/10/2012 TOLLAND CT AMATEUR RADIO
TREE LIMBS DOWN ON RTE 140 NEAR BASEBALL FIELDS.
0530 PM FLOOD CRANSTON 41.77N 71.48W
08/10/2012 PROVIDENCE RI AMATEUR RADIO
SEVERAL STREETS FLOODED INCLUDING OAKLAWN AVE AND
WILBUR STREET AND FLETCHER AVE
0530 PM NON-TSTM WND GST BARRINGTON 41.74N 71.31W
08/10/2012 M65 MPH BRISTOL RI HAM RADIO
HAM RADIO
0530 PM FLOOD FALL RIVER 41.71N 71.11W
08/10/2012 BRISTOL MA AMATEUR RADIO
DAVOL STREET FLOODED WITH A CAR STUCK IN THE FLOOD
WATERS.
0530 PM TSTM WND DMG TAUNTON 41.90N 71.09W
08/10/2012 BRISTOL MA NWS EMPLOYEE
SEVERAL HEALTHY 1 FOOT DIAMETER TREES DOWNED ON TREMONT
STREET. TREES WERE DOWNED ONTO 4 CARS.
0531 PM FLOOD WARREN 41.72N 71.27W
08/10/2012 BRISTOL RI AMATEUR RADIO
FLOODING OVER CURBS OF SEVERAL ROADS IN DOWNTOWN
0531 PM FLOOD PROVIDENCE 41.82N 71.42W
08/10/2012 PROVIDENCE RI AMATEUR RADIO
GANO STREET FLOODED OVER CURBS
0531 PM FLOOD SOUTH ATTLEBORO 41.91N 71.36W
08/10/2012 BRISTOL MA AMATEUR RADIO
FLOODING OVER THE CURBS ON RTE 1A
0532 PM FLOOD PAWTUCKET 41.87N 71.37W
08/10/2012 PROVIDENCE RI AMATEUR RADIO
FLOODING OVER CURBS ON CENTRAL AVE
0544 PM FLOOD EAST GREENWICH 41.65N 71.47W
08/10/2012 KENT RI AMATEUR RADIO
RTE 4 NORTH NEAR EXIT 6 LEFT LANE UNDER WATER
0544 PM FLOOD EAST GREENWICH 41.65N 71.47W
08/10/2012 KENT RI AMATEUR RADIO
FLOODING IN HIGH SPEED LANE ON RTE 4 3 MILES BEFORE
I-95 NORTH
0544 PM FLASH FLOOD SOMERSET 41.74N 71.16W
08/10/2012 BRISTOL MA AMATEUR RADIO
FLORIDA AVE AND GIBBS ST FLOODED DUE TO BUFFINGTON
BROOK OVERFLOWING ITS BANKS.
0546 PM FLOOD RAYNHAM 41.93N 71.04W
08/10/2012 BRISTOL MA AMATEUR RADIO
ROUTE 138 FLOODED NEAR MARKET BASKET.
0548 PM FLOOD TAUNTON 41.90N 71.09W
08/10/2012 BRISTOL MA AMATEUR RADIO
CAR STUCK IN FLOOD WATERS ON TREMONT STREET...OCCUPANTS
TRAPPED AND RESCUED.
0549 PM FLOOD SWANSEA 41.75N 71.18W
08/10/2012 BRISTOL MA PUBLIC
INTERSECTION OF MACOMBER AND PUFFER AVENUES FLOODED.
ROUTE 6 IN FRONT OF ORIENTAL PEARL RESTAURANT FLOODED.
PARKING LOT AT SWANSEA CROSSING SHOPPING PLAZA FLOODED.
MANHOLE COVERS ON ROUTE 118 LIFTED BY FLOOD WATERS.
0554 PM FLOOD EAST PROVIDENCE 41.80N 71.36W
08/10/2012 PROVIDENCE RI AMATEUR RADIO
WARREN AVE NEAR I-195 IS CLOSED DUE TO FLOODING. WARREN
AVE AND CATAMORE BLD MOVING WATER 1.5 FEET DEEP
0557 PM TSTM WND DMG HOLDEN 42.35N 71.85W
08/10/2012 WORCESTER MA AMATEUR RADIO
SEVERAL TREES DOWN.
0600 PM FLOOD WORCESTER 42.27N 71.81W
08/10/2012 WORCESTER MA AMATEUR RADIO
FLOODING NEAR WORCESTER MIDDLE SCHOOL.
0601 PM FLOOD MIDDLETOWN 41.55N 71.29W
08/10/2012 NEWPORT RI AMATEUR RADIO
CARS STUCK IN FLOOD WATERS ON RTE 9
0606 PM MARINE TSTM WIND FAIRHAVEN 41.65N 70.82W
08/10/2012 M49 MPH BRISTOL MA AMATEUR RADIO
WEST ISLAND
0606 PM FLOOD TAUNTON 41.90N 71.09W
08/10/2012 BRISTOL MA AMATEUR RADIO
WEIR STREET IMPASSABLE DUE TO FLOODING
0610 PM FLOOD WARREN 41.72N 71.27W
08/10/2012 BRISTOL RI AMATEUR RADIO
RTE 114 ON THE WARREN AND BARRINGTON RI LINE FLOODED
WITH 1.5 FEET OF WATER
0617 PM FLOOD TAUNTON 41.90N 71.09W
08/10/2012 BRISTOL MA AMATEUR RADIO
MARION MANOR NURSING HOME CEILING COLLAPSED DUE TO 10
INCHES OF WATER ON ROOF
0621 PM TSTM WND DMG TAUNTON 41.90N 71.09W
08/10/2012 BRISTOL MA AMATEUR RADIO
TREE ON TO HOUSE ON WARREN STREET AND SHORE STREET
0629 PM TSTM WND DMG TAUNTON 41.90N 71.09W
08/10/2012 BRISTOL MA AMATEUR RADIO
WIRES DOWN ON FREMONT STREET
0630 PM FLOOD TAUNTON 41.90N 71.09W
08/10/2012 BRISTOL MA NWS EMPLOYEE
POWDERHORN DRIVE IMPASSABLE DUE TO FLOODING...12-15
INCHES OF WATER ON ROAD
0630 PM TSTM WND DMG WELLESLEY 42.30N 71.29W
08/10/2012 NORFOLK MA AMATEUR RADIO
TREE AND WIRES DOWN.
0635 PM FLOOD STOUGHTON 42.12N 71.10W
08/10/2012 NORFOLK MA AMATEUR RADIO
3-4 INCHES OF WATER HALFWAY INTO THE TRAVEL LANES ON
ROUTE 27.
0635 PM TSTM WND DMG WHITMAN 42.08N 70.93W
08/10/2012 PLYMOUTH MA AMATEUR RADIO
LARGE LIMB DOWN IN FRONT OF THE TOWN HALL.
0637 PM TSTM WND DMG BRIDGEWATER 41.99N 70.97W
08/10/2012 PLYMOUTH MA AMATEUR RADIO
TRANSMISSION LINE DOWN ON MILL STREET CAUSING
WIDESPREAD POWER OUTAGES
0652 PM FLOOD QUINCY 42.26N 71.01W
08/10/2012 NORFOLK MA AMATEUR RADIO
CAR TRAPPED IN FLOODWATERS ON INDEPENDENCE AVENUE.
0655 PM FLOOD WEYMOUTH 42.21N 70.95W
08/10/2012 NORFOLK MA AMATEUR RADIO
FOGG STREET FLOODED WITH SEVERAL INCHES OF WATER AT THE
ENTRANCE TO THE SOUTH SHORE ER ENTRANCE. COLUMBIAN
STREET AT NEVIN ROAD FLOODED WITH 4 FEET OF WATER.
0657 PM FLOOD AVON 42.12N 71.03W
08/10/2012 NORFOLK MA AMATEUR RADIO
BODWELL DRIVE FLOODED WITH SEVERAL CARS STUCK IN FLOOD
WATERS.
0659 PM FLASH FLOOD BRAINTREE 42.20N 71.00W
08/10/2012 NORFOLK MA AMATEUR RADIO
SEVERAL FEET OF WATER ON RTE 37 NEAR THE MUTUAL GAS
STATION CLOSING THE ROAD. CAR STUCK IN FLOODWATERS AT
THE INTERSECTION OF UNION STREET AND GROSSMAN DRIVE.
0702 PM FLOOD BROCKTON 42.08N 71.03W
08/10/2012 PLYMOUTH MA AMATEUR RADIO
SEVERAL STREETS FLOODED AND IMPASSABLE INCLUDING...
NORTH MAIN STREET NEAR LANSDOWN STREET AND WARREN AVENUE
0704 PM FLOOD LYNN 42.47N 70.96W
08/10/2012 ESSEX MA AMATEUR RADIO
COMMERCIAL STREET UNDERPASS FLOODED AND IMPASSABLE.
0725 PM FLOOD LYNN 42.47N 70.96W
08/10/2012 ESSEX MA AMATEUR RADIO
NAHANT CIRCLE FLOODED WITH 1 FOOT OF WATER.
&&
RLG/EVTSpecial weather statement, Aug 11, 3:38 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
438 PM EDT SAT AUG 11 2012
MAZ002-112130-
WESTERN FRANKLIN MA-
438 PM EDT SAT AUG 11 2012
AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...16
MILES SOUTHWEST OF CHARLEMONT...OR ABOUT 12 MILES SOUTH OF NORTH
ADAMS...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...CHARLEMONT...MONROE...ROWE AND
HEATH.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4274 7302 4274 7273 4255 7296 4256 7298
4263 7296 4266 7296 4266 7299 4268 7299
4270 7296 4270 7302 4270 7303 4274 7303
KJCThunderstorm Wind, Franklin
- When
- August 11, 4:11 PM EST
- Where
- Franklin County, Rowe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.700, -72.900
Four to five inch diameter limbs were downed by thunderstorm winds on a farm on Dell Road.
Thunderstorm Wind, Hampshire
- When
- August 11, 5:01 PM EST
- Where
- Hampshire County, 0.51 mi W of Bay State
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 42.330, -72.680
Two power poles and high tension wires on Dimock Street were downed by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, August 11, 2012$1.6 million · 1 event
- Tornado in North Carolina, August 11, 2012$350,000 · EF1 · 1 event
- Flood in Michigan, August 11, 2012$500,000 · 1 event
- Tornado and Flash Flooding in California, August 11 to 12, 2012$230,000 · EF0 · 11 events
- Hail and Damaging Winds in South Dakota, August 11, 2012$70,000 · 1.75 in hail · 4 events
- Flash Flooding and Damaging Wind in California, August 11 to 13, 2012$58,000 · 61 kt wind · 7 events
- Damaging Winds in Arizona, August 11, 2012$29,000 · 56 kt wind · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 11, 201255 kt wind · 21 events
- Flash Flooding and Damaging Winds in New York, August 11, 201250 kt wind · 10 events
- Hail and Damaging Winds in Nebraska, August 11, 2012$10,000 · 1 in hail · 10 events
- Flash Flood in Georgia, August 11, 2012$15,000 · 1 event
- Flash Flooding in Georgia, August 11, 2012$12,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 408752, 408753.